MAUDE Adverse Event Report: TERUMO BCT SPECTRA OPTIA; SPECTRA OPTIA APHERESIS SYSTEM

TERUMO BCT SPECTRA OPTIA; SPECTRA OPTIA APHERESIS SYSTEM
Model Number 61000
Medical Device Problem Codes Mechanical Problem (1384); Device Slipped (1584); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/18/2023
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported that the iv pole on the optia equipment unexpectedly lowers down.No adverse event occurred and no medical intervention was required.The iv pole clamp was not installed no injury was reported for this incident and no patient was connected at the time the iv pole.Was sliding down, therefore no patient information is reasonably known.
 
Additional Manufacturer Narrative
Investigation: a service engineer checked out the device at the customer service and revealed no visible damage.Testing the iv pole confirmed it would intermittently drop when the lock was engaged.Discovered two loose allen screws and tightening these screws securely resolved the issue.Retesting confirmed the pole moved freely when unlocked and remained stable when locked.Since the machine was placed back, a complete auto test was performed and passed successfully.Also confirmed that there is no iv pole clamp on this machine.The device serial number history report indicates no further related issues have been reported for this device.Correction: the service technician tightened both allen screws and verified proper operation of the device.Investigation is in process, a follow-up report will be provided.
 
Additional Manufacturer Narrative
This report is being filed to provide additional information in h.6 and h.10.Corrected information is provided in h.10.Investigation: a service engineer checked out the device at the customer service and revealed no visible damage.Testing the iv pole confirmed it would intermittently drop when the lock was engaged.Discovered two loose allen screws and tightening these screws securely resolved the issue.Retesting confirmed the pole moved freely when unlocked and remained stable when locked.Since the machine was placed back, a complete auto test was performed and passed successfully.Also confirmed that there is no iv pole clamp on this machine.The device serial number history report indicates one more related issues have been reported for this device.See mdr 1722028-2024-00037.One year of service history was reviewed for this device with one further issue related to the reported condition identified.See mdr 1722028-2024-00037.Correction: the service technician tightened both allen screws and verified proper operation of the device.Root cause: a root cause assessment was performed for this complaint.The root cause was determined to be loose allen screws in iv pole.
 
Event or Problem Description
The customer reported that the iv pole on the optia equipment unexpectedly lowers down.No adverse event occurred and no medical intervention was required.The iv pole clamp was not installed no injury was reported for this incident and no patient was connected at the time the iv pole was sliding down, therefore no patient information is reasonably known.

Brand Name
SPECTRA OPTIA
Common Device Name
SPECTRA OPTIA APHERESIS SYSTEM
Manufacturer (Section D)
TERUMO BCT
lakewood CO 80215
Manufacturer (Section G)
TERUMO BCT
10810 w. collins ave
lakewood CO 80215
Manufacturer Contact
scot hilden
10810 w. collins ave
lakewood, CO 80215
MDR Report Key18494699
Report Number1722028-2024-00014
Device Sequence Number6985390
Product Code LKN
UDI-Device Identifier05020583610002
UDI-Public05020583610002
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
BK130065
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number61000
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/18/2023
Supplement Date Received by Manufacturer02/05/2024
Initial Report FDA Received Date01/11/2024
Supplement Report FDA Received Date02/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/01/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown